MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN
Model Number 2849401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
This case concerns a (b)(6)-year-old male end user, who has been catheterizing since mid-(b)(6) 2020.On (b)(6) 2020, he experienced a major bleeding event upon catheterization with a sc tiemann catheter.He had made sure that the tiemann tip was pointing up during insertion, and that there were no sharp edges.There were no differences noticed during use when compared to the other sc tiemann catheters he had been using successfully in the previous weeks.He was hospitalized the next day ((b)(6) 2020).Flushing with saline was performed to thin out the blood clots he was experiencing, followed by surgery to cauterize a wound to stop the bleeding, which lasted about 12 hours (from the catheterization until the surgery).No infections were noted.It was stated that he had experienced a similar injury 2-3 weeks prior using a different manufacturers catheter.He was discharged from hospital on (b)(6) 2020 and is no longer using catheters.No additional information was provided.
 
Additional Manufacturer Narrative
A review of the production documentation did not find any non-conformances which could have lead to the reported issue.All returned samples met specification.A root cause for the reported issue could not be determined.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 TIEMANN
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key11051066
Report Number3006606901-2020-00018
Device Sequence Number14196938
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/03/2022
Device Model Number2849401400
Device Catalogue Number28494
Device Lot Number7355007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR